Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Aug 12, 2019, 8:14 PM CDT for 4 counties in Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 8:14 PM CDT (01:14 UTC)
- Expired
- Aug 12, 2019, 8:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 19.6
The text
As transmitted.
424
WFUS53 KILX 130114
TORILX
ILC017-129-137-167-130145-
/O.NEW.KILX.TO.W.0025.190813T0114Z-190813T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
814 PM CDT Mon Aug 12 2019
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southwestern Menard County in central Illinois...
Northwestern Sangamon County in central Illinois...
Southeastern Cass County in west central Illinois...
Northeastern Morgan County in west central Illinois...
* Until 845 PM CDT.
* At 814 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ashland, or near Virginia, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ashland around 825 PM CDT.
Pleasant Plains and Tallula around 830 PM CDT.
Petersburg around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Salisbury, Lincolns New Salem, Philadelphia and Newmansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3989 9015 3999 9016 4008 8980 3985 8979
TIME...MOT...LOC 0114Z 258DEG 24KT 3994 9010
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Deubelbeiss2 follow-up statements
855
WWUS53 KILX 130128
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
828 PM CDT Mon Aug 12 2019
ILC137-130138-
/O.CAN.KILX.TO.W.0025.000000T0000Z-190813T0145Z/
Morgan-
828 PM CDT Mon Aug 12 2019
...THE TORNADO WARNING FOR NORTHEASTERN MORGAN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for central and
west central Illinois.
LAT...LON 3988 9003 3994 9004 4000 8980 3985 8979
TIME...MOT...LOC 0128Z 276DEG 21KT 3991 9000
$$
ILC017-129-167-130145-
/O.CON.KILX.TO.W.0025.000000T0000Z-190813T0145Z/
Menard-Sangamon-Cass-
828 PM CDT Mon Aug 12 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN MENARD...NORTHWESTERN SANGAMON AND SOUTHEASTERN CASS
COUNTIES...
At 828 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ashland, or 11 miles east of Virginia, moving east
at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Tallula around 835 PM CDT.
Pleasant Plains around 840 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Salisbury and Lincolns New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3988 9003 3994 9004 4000 8980 3985 8979
TIME...MOT...LOC 0128Z 276DEG 21KT 3991 9000
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Deubelbeiss666
WWUS53 KILX 130141
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
841 PM CDT Mon Aug 12 2019
ILC017-129-167-130151-
/O.EXP.KILX.TO.W.0025.000000T0000Z-190813T0145Z/
Menard-Sangamon-Cass-
841 PM CDT Mon Aug 12 2019
...THE TORNADO WARNING FOR SOUTHWESTERN MENARD...NORTHWESTERN
SANGAMON AND SOUTHEASTERN CASS COUNTIES WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 300 AM CDT for central and
west central Illinois.
LAT...LON 3988 9003 3994 9004 4000 8980 3985 8979
TIME...MOT...LOC 0141Z 278DEG 22KT 3988 8990
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Aug 12, 6:06 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 12, 6:06 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 606 PM CDT Mon Aug 12 2019 .SYNOPSIS... Issued at 233 PM CDT Mon Aug 12 2019 A strong storm system will push into the region this evening bringing a good chance of damaging winds and possible large hail and tornadoes. Dry weather will push into the area after the storms and persist through much of the week. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 158 PM CDT Mon Aug 12 2019 The potential for severe weather continues to evolve this afternoon as a warm front pushes northeast across Illinois. Clearing behind this mornings rain has allowed temps to climb this afternoon and with dew points in the mid-70s has allowed SBCAPE to climb above 2000 J/kg across the southwestern half of Illinois. Effective shear 40-45 kts is expected to coincide with the CAPE ridge over southeast Iowa and northwest Illinois. CAMs are in general agreement in developing convection in that area forced by a weak wave currently in southwest Minnesota and northwest Iowa. The significant shear suggests that storms may begin as scattered supercells then evolve quickly into a QLCS and push southeast along the warm front. One fly in the ointment is the precip still falling over eastern Iowa which should keep the instability max further south. Trends seem to indicate that the precip shield is diminishing which should allow the instability to advect northward into the genesis region. We are in the process of RAOB flight which will hopefully narrow down the uncertainty. Temps have climbed quickly in the partial clearing this afternoon and dewpoints in the middle 70s have advected into the area covered by the heat advisory. Although much of the advisory area will remain below criteria will allow advisory to run to expiration at 7 pm given the vulnerability at the IL State Fair. The line of storms is expected to push quickly through the CWA exiting the southeast around 06z. Drier air should advect into the region in its wake. Will retain a slight chance of storms in the far east for tomorrow given dewpoints still around 70. .LONG TERM...(Tuesday night through Monday) ISSUED AT 158 PM CDT Mon Aug 12 2019 A gradual transition to more meridional flow is forecasted by the longer-range models. Developing ridging over the Rockies and putting the area back into northwest flow. Although several waves will be embedded in the flow during the week, deep moisture will be somewhat lacking and will keep any PoPs low. Temperatures will gradually warm with highs reaching back to around 90 by Sunday with heat index reaching around 100. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 606 PM CDT Mon Aug 12 2019 Main issue is thunderstorm timing and intensity this evening. Strong storms with variable/gusty winds are possible through 04z-05z. After the line of storms pushes through, guidance is in good agreement for IFR ceilings developing late tonight and lingering into much of Tues morning. This cloud deck is expected to break up towards midday. Aside from t-storms, winds should be under 10 kts through the forecast. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ047>051. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...25
Hazardous weather outlook, Aug 12, 3:05 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 305 PM CDT Mon Aug 12 2019 ILZ027>031-036>038-040>043-131100- De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria-Schuyler- Stark-Tazewell-Woodford- 305 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk of severe storms this evening. Tornadoes and damaging winds will be the main threats, though some of the storms may also contain large hail. Locally heavy rainfall could produce 1 to 3 inches of rain in an hour or two. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. The most likely time frame is between 6 pm and 10 pm. ILZ047>051-131100- Cass-Menard-Morgan-Sangamon-Scott- 305 PM CDT Mon Aug 12 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk of severe storms this evening. Tornadoes and damaging winds are the main threats, though some of the storms may also contain hail. Locally heavy rains could produce 1 to 3 inches of rainfall in an hour or two. The heat index is expected to be around 100 degrees through early evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. The most likely time frame is between 8 pm and 11 pm. ILZ044>046-052>057-061-131100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Moultrie-Piatt- Shelby-Vermilion- 305 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk of severe storms tonight. Damaging winds will be the main threat, with tornadoes also a risk especially from I-57 west. Locally heavy rainfall of 1 to 3 inches of rain in an hour or two will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible Tuesday east of I-57, though no severe storms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. The most likely time frame is between 8 pm and midnight. ILZ062-063-066>068-071>073-131100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 305 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are expected late this evening, continuing past midnight. Damaging winds will be the primary concern, though isolated tornadoes or hail are also possible near and north of I-70. Locally heavy rainfall will be a threat as well, with 1 to 3 inches of rain in an hour or two possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible Tuesday, though severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, with the most likely time frame near and after midnight. Geelhart
In the hours before
Local storm report, Aug 12, 5:30 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
08/12/2019 M1.14 INCH SANGAMON IL MESONET
24 HOUR TOTAL.
0930 AM HEAVY RAIN RIVERTON 39.85N 89.54W
08/12/2019 M1.00 INCH SANGAMON IL MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN CHATHAM 39.67N 89.70W
08/12/2019 M2.51 INCH SANGAMON IL NWS EMPLOYEE
24 HOUR TOTAL.
0700 AM HEAVY RAIN GILSON 40.87N 90.20W
08/12/2019 M2.45 INCH KNOX IL FIRE DEPT/RESCUE
24 HOUR TOTAL.
&&
SBAKERSpecial weather statement, Aug 12, 7:46 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Lincoln IL 746 PM CDT Mon Aug 12 2019 ILZ048-050-051-130130- Sangamon-Morgan-Menard- 746 PM CDT Mon Aug 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MENARD...NORTHWESTERN SANGAMON AND NORTHEASTERN MORGAN COUNTIES UNTIL 830 PM CDT... At 745 PM CDT, Doppler radar was tracking a strong thunderstorm over Pleasant Plains, or 14 miles west of Springfield, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Sherman, Athens, Pleasant Plains, Jerome, Southern View, Leland Grove, Grandview, Curran, Berlin, Cantrall, Capital Airport, Salisbury and Farmingdale. This includes the following highways... Interstate 55 between mile markers 90 and 97, and between mile markers 101 and 105. Interstate 72 between mile markers 88 and 102. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3977 8999 3993 8998 3999 8959 3970 8960 TIME...MOT...LOC 0045Z 273DEG 28KT 3984 8992 Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:46 PM CDT | Special Weather Statement | ILX | Sangamon | 44 min |
| Aug 12, 8:22 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 38 min |
| Aug 12, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 38 min |
| Aug 12, 8:52 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 53 min |
| Aug 12, 9:01 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Piatt | 44 min |
| Aug 12, 9:07 PM CDT | Tornado Warning | ILX | Christian | 38 min |
| Aug 12, 9:13 PM CDT | Flash Flood Warning | ILX | Christian, Logan, Macon, Menard, Moultrie, Piatt and 1 more | 4 hr |
| Aug 12, 9:16 PM CDT | Tornado Warning | ILX | Macon, Moultrie | 29 min |
| Aug 12, 9:29 PM CDT | Tornado Warning | ILX | Christian, Shelby | 31 min |
| Aug 12, 9:49 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Shelby | 41 min |
| Aug 12, 9:49 PM CDT | Tornado Warning | ILX | Shelby | 26 min |
| Aug 12, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 47 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 45 min |
| Aug 12, 10:35 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 40 min |
| Aug 12, 10:37 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 53 min |
| Aug 12, 10:51 PM CDT | Flash Flood Warning | ILX | Christian, Coles, Cumberland, Moultrie, Shelby | 4 hr |
| Aug 12, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Shelby | 46 min |
| Aug 12, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 50 min |
| Aug 12, 11:42 PM CDT | Special Weather Statement | ILX | Clay, Crawford, Lawrence, Richland | 48 min |
| Aug 12, 11:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Lawrence, Richland | 40 min |
| Aug 13, 4:04 AM CDT | Special Weather Statement | ILX | Clay, Richland | 41 min |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.